I am an asthmatic and 2 days ago was put on 150 mg of Wellbutrin and 0.5 mg of Klonopin. I use an albuterol inhaler when needed and sometimes I have to use a nebulizer if I have a severe asthma attack. I would also wondering how dangerous it is to have an occasional drink of alcohol while taking this medication.
Dyspnea (shortness of breath) is not usually a side effect of clonazepam (Klonopin), though it is not impossible. But the monograph for bupropion (Wellbutrin) does state:
Allergic Reactions: Allergic reactions characterized by symptoms such as pruritis, urticaria, angioedema, and dyspnea, requiring medical treatment have been reported for bupropion HCl for smoking cessation.
An allergic reaction is most likely to occur soon after you start taking the medication.
Drinking alcohol is not a good idea. It is definitely contraindicated with the Klonopin. Both a central nervous system depressant and deaths have occurred when benzodiazepines and alcohol are mixed due to suppression of the breathing reflex. Possibly the most well known relatively recent case is that of former Different Strokes actress Dana Plato.
Alcohol and antidepressants may be less of a problem, however, from personal experience the combination can be unpredictable. Some days you can drink a lot without apparent problems, others a very small quantity of alcohol can put you under the table. Drinking and driving is thus even more potentially dangerous.
In both cases, don't drink if alone.
If you are taking these for anxiety and/or depression be aware that alcohol does not improve either, but can make them worse.
NOTE: I am not a doctor, and more importantly, I'm not your doctor so the above advice is necessarily of a general nature which may or may not apply to you. Always consult your health provider before acting on anything you've read here.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.